Alert archive / New York / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Feb 10, 2011, 11:55 AM EST for Windham County, Vermont; 6 counties in New York. It took effect at Feb 11, 2011, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 11:55 AM EST (16:55 UTC)
- In effect from
- Feb 11, 2011, 12:00 AM EST
- Expired
- Feb 11, 2011, 9:36 AM EST
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Ulster County, NY, Warren County, NY, Windham County, VT
The radar
The Albany radar (KENX), 45 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS41 KALY 101655 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1155 AM EST THU FEB 10 2011 NYZ032-033-042-082-083-VTZ014-110400- /O.NEW.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN-WESTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...JACKSONVILLE...NEWFANE 1155 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY. * LOCATIONS: SOUTHERN ADIRONDACKS AND LAKE GEORGE REGION. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO. * TIMING: MIDNIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NYZ058-063-110400- /O.NEW.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/ WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA 1155 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY. * LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: ZERO TO 9 BELOW ZERO. * TIMING: MIDNIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
066 WWUS41 KALY 101759 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EST THU FEB 10 2011 NYZ032-033-042-082-083-VTZ014-110400- /O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN-WESTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...JACKSONVILLE...NEWFANE 1259 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY. * LOCATIONS: SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN GREEN MOUNTAINS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO. * TIMING: MIDNIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NYZ058-063-110400- /O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/ WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA 1259 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY. * LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: ZERO TO 9 BELOW ZERO. * TIMING: MIDNIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
472 WWUS41 KALY 110230 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 930 PM EST THU FEB 10 2011 NYZ032-033-042-082-083-VTZ014-111100- /O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN-WESTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...JACKSONVILLE...NEWFANE 930 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * LOCATIONS: SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN GREEN MOUNTAINS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO. * TIMING: MIDNIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NYZ058-063-111100- /O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/ WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA 930 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: ZERO TO 9 BELOW ZERO. * TIMING: MIDNIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
095 WWUS41 KALY 110902 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 402 AM EST FRI FEB 11 2011 NYZ032-033-042-082-083-VTZ014-111500- /O.CON.KALY.WC.Y.0003.000000T0000Z-110211T1500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN-WESTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...JACKSONVILLE...NEWFANE 402 AM EST FRI FEB 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS: SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN GREEN MOUNTAINS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO. * TIMING: THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NYZ058-063-111500- /O.CON.KALY.WC.Y.0003.000000T0000Z-110211T1500Z/ WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA 402 AM EST FRI FEB 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO. * WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES: ZERO TO 9 BELOW ZERO. * TIMING: THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
145 WWUS41 KALY 111436 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 936 AM EST FRI FEB 11 2011 NYZ032-033-042-058-063-082-083-VTZ014-111545- /O.CAN.KALY.WC.Y.0003.000000T0000Z-110211T1500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-WESTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...JACKSONVILLE...NEWFANE 936 AM EST FRI FEB 11 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY WHICH WAS IN EFFECT FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE REGION...SOUTHERN GREEN MOUNTAINS...CENTRAL AND SOUTHEAST CATSKILLS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 9:47 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 10, 9:47 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 947 AM EST THU FEB 10 2011 .SYNOPSIS... A COLD AIRMASS WILL BE IN PLACE ACROSS THE REGION THROUGH FRIDAY...WITH MODERATING TEMPERATURES OVER THE WEEKEND. OVERALL...DRY WEATHER IS EXPECTED ACROSS MUCH OF THE LOCAL AREA WITH LAKE EFFECT SNOW IMPACTING PORTIONS OF THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AT 930 AM...SKIES ACROSS MUCH OF THE FA WERE CLEAR...EXCEPT IMMEDIATELY DOWNWIND OF LAKE ONTARIO ACROSS THE WESTERN MOHAWK VALLEY AND PORTIONS OF THE WESTERN ADIRONDACKS. TEMPS WERE SLOWLY RISING WITH READINGS GENERALLY IN THE TEENS ACROSS THE SOUTHERN TWO THIRDS OF THE FA...WITH THE NORTHERN THIRD OF THE FA STILL IN THE SINGLE DIGITS. HAVE UPDATED TEMPS...DEWPOINTS...WINDS...SKY... RH AND APPARENT TEMP GRIDS. PREVIOUS FORECAST MAX TEMPS LOOK TO BE ON TRACK. LAKE EFFECT SNOW ADVISORY ALLOWED TO EXPIRE. LAKE EFFECT SNOW BAND LOOK AS IF IT WILL NOT BE EXTENDING INTO NORTHERN HERKIMER COUNTY FOR THE REST OF THIS MORNING...BUT MAY REDEVELOP LATER THIS AFTERNOON AND THIS EVENING...WITH AN ADDITIONAL INCH OR TWO POSSIBLE IN SOME SPOTS. SOME MINOR ADJUSTMENTS TO TEMPERATURES...DEW POINTS AND SKY COVER AS WELL. PREV AFD BELOW... LAKE EFFECT SNOW BAND IS GETTING DISRUPTED AT THIS TIME...AND WILL HOLD ONTO THE ADVISORY UNTIL EXPIRATION AS A FEW MORE SNOW SHOWERS EXTEND JUST INTO HERKIMER COUNTY. MID AND HIGH CLOUDS ASSOCIATED WITH THE SYSTEM TRACKING SOUTH ARE MOVING OUT. SO THAT SHOULD ALLOW CLEARING TO TAKE PLACE...AND MUCH OF THIS MORNING SHOULD BE SUNNY...BUT SOME CLOUDS WILL DEVELOP IN THE AFTERNOON. SOME BOUNDARY LAYER COLD ADVECTION WILL OCCUR THROUGH THE DAY...BUT SUNSHINE SHOULD HELP TEMPERATURES CLIMB TO THE LOWER TO MID 20S...SOME TEENS IN HIGHER ELEVATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... AS OF 930 AM...IT APPEARS THAT WIND CHILL HEADLINES MAY BE NEEDED FOR TONIGHT INTO FRIDAY MORNING ACROSS THE HIGHER TERRAIN IN THE FA. DUE TO UNCERTAINTY ON MAINTAINING WINDS ABOVE 5 MPH WILL WAIT UNTIL 12Z GUIDANCE IS REVIEWED BEFORE MAKING A DECISION. WILL AT THIS TIME UPDATE THE HWO TO INCLUDE THE POSSIBILITY THAT A WIND CHILL ADVISORY OR WARNING MAYBE NEEDED. LAKE EFFECT BAND WILL CONTINUE TO REORIENT ITSELF AND INLAND EXTENT STILL IN QUESTION...SO AGAIN...WILL LET CURRENT ADVISORY EXPIRE...AND LET 12Z DATA AND TRENDS DETERMINE IF ANOTHER HEADLINE IS NECESSARY FOR TONIGHT. SKY SHOULD BE MOSTLY CLEAR...AND SOME LOW LEVEL RIDGING SHOULD NOSE INTO THE REGION. WITH MOSTLY CLEAR SKY AND LIGHT WINDS...TEMPERATURES SHOULD FALL INTO THE SINGLE NUMBERS...SOME AREAS BELOW ZERO. FRIDAY THROUGH SATURDAY NIGHT...A SERIES OF LITTLE UPPER IMPULSES...ESSENTIALLY CLIPPERS WILL TRACK THROUGH THE AREA...ESPECIALLY FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH PERIODS OF CLOUDS...AND MAYBE SOME FLURRIES OR SNOW SHOWERS...ESPECIALLY IN THE SOUTHERN ADIRONDACKS...BUT ALSO FAVORING HIGHER ELEVATIONS OF THE SOUTHERN GREEN MOUNTAINS...BERKSHIRES...TACONICS AND CATSKILLS. GRADUAL WARMING OF THE BOUNDARY LAYER SHOULD TAKE PLACE AS MEAN UPPER FLOW BECOMES MORE ZONAL WITH TIME. PERIODS OF CLOUD COVER AND SCATTERED SNOW SHOWER ACTIVITY SHOULD LIMIT SUNSHINE FROM TIME TO TIME DURING THE DAY...AND LIMIT RADIATIONAL COOLING FROM TIME TO TIME AT NIGHT. SO NO NEED TO STRAY FAR FROM GUIDANCE NUMBERS. HIGHS FRIDAY IN THE MID 20S...SOME UPPER TEENS HIGHER ELEVATIONS. LOWS FRIDAY NIGHT AND SATURDAY NIGHT IN THE UPPER TEENS...WITH SINGLE NUMBERS IN HIGHER ELEVATIONS. HIGHS SATURDAY IN THE 30S...WITH SOME UPPER 30S POSSIBLE POU TO NW CT....UPPER 20S HIGHER ELEVATIONS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE PERIOD WILL START OFF WITH A BROAD 500 HPA TROF ACROSS THE NORTHEASTERN STATES...WITH A CORRESPONDING BROAD RIDGE OVER THE ROCKIES. THERE WILL BE A MOSTLY ZONAL FLOW FROM THE NORTHWEST. A CLIPPER TYPE LOW WILL ZIP ACROSS THE REGION SUNDAY NIGHT INTO MONDAY BRINGING A CHANCE FOR SOME LIGHT SNOW...ESPECIALLY FROM THE CAPITAL REGION NORTH. AS THE CLIPPER MOVES EAST A FRONTAL BOUNDARY OVER THE REGION WILL SLOWLY LIFT AWAY ON TUESDAY WITH A SLIGHT CHANCE OF LINGERING SNOW NORTH AND SNOW OR RAIN SOUTH. HIGH PRESSURE WILL THEN BUILD INTO THE REGION TUESDAY NIGHT AND BRING DRY WEATHER TO THE REGION FOR WEDNESDAY. TEMPERATURES WILL RISE TO A FEW DEGREES ABOVE NORMAL ON SUNDAY AND AGAIN ON WEDNESDAY TO PROVIDE SOME WELCOME RELIEF FROM THE COLD WE HAVE BEEN HAVING THE LAST FEW WEEKS...WITH READINGS NEAR OR SLIGHTLY ABOVE 40 IN MUCH OF THE HUDSON VALLEY. IT WILL BE A BIT ON THE NIPPY SIDE MONDAY NIGHT...BELOW ZERO IN THE ADIRONDACKS AND IN THE TEENS IN THE HUDSON VALLEY...BUT OTHERWISE LOWS SHOULD GENERALLY BE IN THE TEENS AND TWENTIES. PRECIPITATION DURING THIS PERIOD SHOULD BE LIGHT. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... AN ARCTIC AIRMASS WILL CONTINUE TO DOMINATE OUR WEATHER...WITH GENERALLY VFR FLIGHT CONDITIONS OVER THE REGION. HOWEVER A PLUME OF LAKE EFFECT CLOUDS AND SNOW SHOWERS WILL EXTEND EAST DOWNWIND FROM LAKES ERIE AND ONTARIO...WITH MVFR/IFR CONDITIONS WHICH MAY AFFECT THE ADIRONDACKS AND POSSIBLY THE MOHAWK VALLEY AT TIMES. WINDS ACROSS THE REGION WILL GENERALLY BE FROM THE WEST 6 TO 10 KNOTS...BECOMING LESS THAN 5 KNOTS LATER THIS EVENING. OUTLOOK... FRIDAY...VFR...NO SIG WX. SAT...VFR...SLIGHT CHC -SHSN. SUN-MON...VFR/MVFR...CHC -SHSN. && .HYDROLOGY... RIVER FLOWS CONTINUE LOW AS IS TYPICAL DURING A PERIOD OF PROLONGED COLD. MOST RIVER GAGES CONTINUE TO SHOW ICE EFFECTS. RIVER ICE WILL CONTINUE TO FORM AND THICKEN WITH TEMPERATURES WELL BELOW FREEZING THE NEXT FEW DAYS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11/NAS NEAR TERM...11/NAS SHORT TERM...NAS LONG TERM...RCK AVIATION...RCK HYDROLOGY...RCK
Hazardous weather outlook, Feb 10, 9:58 AM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 958 AM EST THU FEB 10 2011 CTZ001-013-MAZ001-025-NYZ032-033-039-041>043-047-051-054-058-061-063- 066-082>084-VTZ013>015-111200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 958 AM EST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...SCHOHARIE VALLEY AND EASTERN CATSKILLS AND TACONICS OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF A VERY COLD AIRMASS AND WIND SPEEDS AT OR ABOVE 5 MPH TONIGHT MAY CREATE DANGEROUS WIND CHILL CONDITIONS. IF THESE CONDITIONS BECOME MORE CERTAIN THEN WIND CHILL ADVISORIES AND OR WIND CHILL WARNINGS WILL BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF A VERY COLD AIRMASS AND WIND SPEEDS AT OR ABOVE 5 MPH FRIDAY MORNING MAY CREATE DANGEROUS WIND CHILL CONDITIONS. IF THESE CONDITIONS BECOME MORE CERTAIN THEN WIND CHILL ADVISORIES AND OR WIND CHILL WARNINGS WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ038-040-048>050-052-053-059-060-064-065-111200- SOUTHERN HERKIMER-MONTGOMERY-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- 958 AM EST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:45 PM EST | Lake Effect Snow Advisory | ALY | Herkimer | 10 hr |
Nearby
Wind Chill Advisories in New York, 2011Wind Chill Advisories in Vermont, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.